Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 16, 2007, 12:11 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2007, 12:11 PM CDT (17:11 UTC)
- Expired
- Sep 16, 2007, 1:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 161711
SVRSGF
KSC011-MOC217-161800-
/O.NEW.KSGF.SV.W.0201.070916T1711Z-070916T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT SUN SEP 16 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 100 PM CDT.
* AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MARMATON...OR NEAR FORT SCOTT...MOVING
SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BOURBON AND SOUTHWESTERN VERNON COUNTIES...INCLUDING
THE TOWNS OF GARLAND AND BRONAUGH.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3792 9482 3790 9451 3766 9433 3767 9468
3768 9469 3768 9482 3777 9494
TIME...MOT...LOC 1711Z 303DEG 29KT 3779 9477
$$
RUNNELS2 follow-up statements
000
WWUS53 KSGF 161745
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT SUN SEP 16 2007
KSC011-161755-
/O.CAN.KSGF.SV.W.0201.000000T0000Z-070916T1800Z/
BOURBON KS-
1245 PM CDT SUN SEP 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY IS
CANCELLED...
LAT...LON 3781 9461 3780 9444 3779 9442 3777 9442
3775 9439 3766 9434 3768 9463
TIME...MOT...LOC 1745Z 303DEG 29KT 3764 9448
$$
MOC217-161800-
/O.CON.KSGF.SV.W.0201.000000T0000Z-070916T1800Z/
VERNON MO-
1245 PM CDT SUN SEP 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHWESTERN VERNON COUNTY...
AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BRONAUGH...OR NEAR VERDELLA...MOVING
SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN VERNON COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3781 9461 3780 9444 3779 9442 3777 9442
3775 9439 3766 9434 3768 9463
TIME...MOT...LOC 1745Z 303DEG 29KT 3764 9448
$$
RUNNELS000
WWUS53 KSGF 161801
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN SEP 16 2007
MOC217-161810-
/O.EXP.KSGF.SV.W.0201.000000T0000Z-070916T1800Z/
VERNON MO-
100 PM CDT SUN SEP 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VERNON COUNTY
EXPIRES AT 100 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LIMITS AS IT NEARED THE VERNON AND BARTON COUNTY LINE. THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3781 9461 3780 9444 3779 9442 3777 9442
3775 9439 3766 9434 3768 9463
TIME...MOT...LOC 1800Z 303DEG 29KT 3757 9435
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 7:20 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 16, 7:20 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 720 AM CDT SUN SEP 16 2007 .DISCUSSION... /258 AM CDT SUN SEP 16 2007/ HIGH PRESSURE CONTINUES TO EXIT THE REGION MEANWHILE A DRY CANADIAN AIRMASS STILL REMAINS OVER THE OZARKS. THE BOUNDARY/WARM FRONT THAT SEPARATES THIS DRY AIR FROM A MOIST GULF AIRMASS EXTENDS FROM SOUTHWEST KANSAS DOWN TO EASTERN TEXAS. THIS FEATURE IS EXPECTED TO SURGE NORTHWARD TODAY IN RESPONSE TO DEVELOPING LOW PRESSURE OVER THE HIGH PLAINS. MEANWHILE...SIMILAR TO LAST NIGHT...LIFT IS EVIDENT ACROSS SOUTHWEST KANSAS THIS MORNING...WHICH MAY BE AN INDICATION OF A WEAK DISTURBANCE DEVELOPING...OR LOW LEVEL JET CONVERGENCE. GIVEN THE WESTERLY FLOW ACROSS KANSAS AND INTO MISSOURI...THIS COULD CAUSE ADDITIONAL SHOWERS AND THUNDERSTORMS SOMEWHERE ACROSS THE CWA TODAY. ESPECIALLY CONSIDERING THE STRONG WARM AIR ADVECTION AND ASSOCIATED ZONE OF BAROCLINITY THAT WILL BE APPROACHING FROM THE SOUTH LATER THIS AFTERNOON. THE ONE BIG NEGATIVE IS THAT UPPER RIDING AND ASSOCIATED INCREASING CAP WOULD TEND TO LIMIT CONVECTION. WILL MAKE A FINAL DECISION ON TODAYS POPS...BUT I CAN SAY THERE WILL AT LEAST BE A 20 POP OVER SE KANSAS AND FAR WESTERN MISSOURI. THIS WINDOW OF OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS WILL QUICKLY CLOSE AFTER TODAY. UPPER LEVEL RIDGING BUILDS BACK INTO THE OZARKS REGION WHICH WILL CAP OFF THE ATMOSPHERE FOR THE NEXT SEVERAL DAYS. THIS RIDGE WILL ALSO CAUSE TEMPERATURES TO HEAT BACK INTO THE UPPER 80S AND POSSIBLY LOWER 90S OVER SE KANSAS AND WESTERN MISSOURI. WILL KEEP THE FORECAST DRY FROM MIDNIGHT TONIGHT - TUESDAY NIGHT. MODELS HAVE BEEN CONSISTENT WITH ATTEMPTING TO BRING A COLD FRONT INTO THE OSAGE PLAINS BY WEDNESDAY MORNING. MODELS SUGGEST THAT THE FRONT STALLS OUT AND LIFTS BACK NORTHWARD PRIOR TO ENTERING THE REGION...MAINLY DUE TO A STRENGTHENING UPPER RIDGE. THINK THIS WILL LIKELY BE THE CASE...AND WILL CONTINUE SOME SLIGHT PRECIP CHANCES FOR SE KANSAS AND WEST CENTRAL MISSOURI. THE EASTERN OZARKS SHOULD REMAIN HOT AND DRY THROUGH THE ENTIRE WORK WEEK. CRAMER && .AVIATION... FOR THE 1200 GMT KSGF/KJLN TAFS...SATELLITE TRENDS AND SFC OBS INDICATE AN INCREASING VFR/MVFR STRATUS DECK ALONG AND NORTH OF A WARM FRONT THAT EXTENDS FROM SOUTH CENTRAL KS INTO SOUTHWEST AND SOUTH CENTRAL MO. A SMALL CLUSTER OF SHOWERS/ISOLATED THUNDERSTORMS HAS DEVELOPED ALONG THE WARM FRONT OVER KS. THE FRONT IS EXPECTED TO LIFT NORTH TODAY...AND BELIEVE BETTER CHANCES FOR ANY CONVECTION WILL OCCUR NORTH OF THE TAF SITES TODAY...BUT TRENDS BEAR WATCHING. PROGGED SOUNDINGS INDICATE THAT THERE MAY BE A PERIOD OF SOMEWHAT LOWER MVFR CEILINGS THIS MORNING BEFORE LOWER CLOUDS EITHER LIFT NORTH OR SCATTER OUT. SOUTH WINDS WILL INCREASE TODAY AS THE THE PRESSURE GRADIENT TIGHTENS WITH A FEW GUSTS OF 15-20 KTS POSSIBLE. ADDED LOW LEVEL WIND SHEAR TO THE TAFS FOR TONIGHT WITH FAIRLY STRONG LOW LEVEL WINDS AND A SOMEWHAT DECOUPLED BOUNDARY LAYER WITH LIGHT TO MODERATE SFC WINDS EXPECTED. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Sep 16, 6:00 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN SEP 16 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS TODAY. MOST LOCATIONS WILL REMAIN DRY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL APPROACH EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI BY WEDNESDAY. THIS FRONTAL SYSTEM IS EXPECTED TO STALL OUT AND LIFT BACK TO THE NORTH. HOWEVER...A FEW THUNDERSTORMS MAY STILL DEVELOP OVER AREAS WEST OF HIGHWAY 71. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Sep 16, 11:52 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 AM CDT SUN SEP 16 2007 KSZ073-161745- BOURBON KS- 1152 AM CDT SUN SEP 16 2007 ...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 1245 PM CDT... AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF BRONSON...OR 15 MILES EAST OF LA HARPE...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... UNIONTOWN BY NOON CDT. REDFIELD BY 1210 PM CDT. FORT SCOTT BY 1225 PM CDT. THE TOWNS OF DEVON...MARMATON AND GARLAND ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM. GAGAN
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.